Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 541, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Nov 6, 2008, 2:44 AM CST for Webster County, Wright County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2008, 2:44 AM CST (08:44 UTC)
- Expired
- Nov 6, 2008, 3:32 AM CST
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 60 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 11:42 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
| Nov 6, 1:44 AM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 060844
SVRSGF
MOC225-229-060945-
/O.NEW.KSGF.SV.W.0541.081106T0844Z-081106T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
244 AM CST THU NOV 6 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEBSTER COUNTY IN SOUTHWEST MISSOURI...
WRIGHT COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 345 AM CST.
* AT 240 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM RADER TO 6 MILES
SOUTHWEST OF NORTHVIEW...MOVING EAST AT 30 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FORDLAND BY 255 AM CST.
DIGGINS BY 305 AM CST.
SEYMOUR BY 315 AM CST.
HARTVILLE BY 330 AM CST.
MANSFIELD BY 335 AM CST.
NORWOOD BY 345 AM CST.
THE TOWNS OF RADER...GROVESPRING...DUNCAN...ODIN...MANES...GRAFF AND
DAWSON ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS. THIS ALSO
INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 91 AND 102.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
LAT...LON 3708 9290 3709 9290 3710 9307 3727 9306
3727 9308 3731 9308 3748 9269 3747 9225
3714 9225 3714 9226 3707 9226
TIME...MOT...LOC 0844Z 280DEG 25KT 3746 9277 3721 9303
$$
ANGLE2 follow-up statements
000
WWUS53 KSGF 060913
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
313 AM CST THU NOV 6 2008
MOC225-229-060945-
/O.CON.KSGF.SV.W.0541.000000T0000Z-081106T0945Z/
WRIGHT MO-WEBSTER MO-
312 AM CST THU NOV 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CST
FOR EASTERN WEBSTER AND WRIGHT COUNTIES...
AT 309 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG TO SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM GROVESPRING TO
NIANGUA TO DIGGINS...MOVING NORTHEAST AT 55 MPH. THESE STORMS APPEAR TO BE
INTENSIFYING AND ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
NORWOOD AND HARTVILLE BY 325 AM CST.
THE TOWNS OF DUNCAN...ODIN...GROVESPRING...DAWSON...MANES AND GRAFF
ARE IN THE PATH OF THESE SEVERE THUNDERSTORMS.
THESE ARE STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM
CST THURSDAY MORNING FOR SOUTHERN MISSOURI.
LAT...LON 3708 9290 3728 9290 3738 9291 3748 9269
3747 9225 3714 9225 3714 9226 3716 9234
3707 9226
TIME...MOT...LOC 0912Z 232DEG 47KT 3741 9264 3734 9278
3723 9281
$$
TERRY000
WWUS53 KSGF 060932
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
332 AM CST THU NOV 6 2008
MOC225-229-060941-
/O.CAN.KSGF.SV.W.0541.000000T0000Z-081106T0945Z/
WRIGHT MO-WEBSTER MO-
331 AM CST THU NOV 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WEBSTER AND WRIGHT
COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL
800 AM CST THURSDAY MORNING FOR SOUTHERN MISSOURI.
LAT...LON 3708 9290 3728 9290 3738 9291 3748 9269
3747 9225 3714 9225 3714 9226 3716 9234
3707 9226
TIME...MOT...LOC 0931Z 232DEG 47KT 3756 9239 3749 9253
3738 9256
$$
TERRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 2:28 AM CST, 16 minutes earlier.
Area forecast discussion, Nov 6, 2:28 AM CST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 228 AM CST THU NOV 6 2008 .DISCUSSION... MAIN FOCUS FOR THIS FORECAST PERIOD WILL BE WITH STRONG STORM SYSTEM CURRENTLY AFFECTING THE FORECAST AREA. STRONG 100-120KT UPPER LEVEL JET PUNCHING INTO SOUTHEAST KANSAS AND THE SOUTHWEST CORNER OF MISSOURI. THIS AIDED IN STORMS RAMPING BACK UP OVER THE LAST COUPLE OF HOURS. A FEW STORMS EMBEDDED WITHIN THE MAIN LINE HAVE HAD DECENT ROTATION REQUIRING TORNADO WARNINGS. 0-1KM HELICITIES OF 450-500 M2/S2 EAST OF THE FRONT SO WILL STILL NEED TO MONITOR FOR ROTATING STORMS WITHIN THE LINE. MAIN LINE OF CONVECTION WILL LIKELY BEGIN TO WEAKEN OVER THE NEXT COUPLE OF HOURS BUT WILL STILL HAVE THE POTENTIAL OF BEING SEVERE OVER THE EASTERN MISSOURI OZARKS THROUGH THE EARLY MORNING. MOST OF THE CONVECTION WILL LIKELY BE EXITING THE CWA BY 12Z...BUT WILL CONTINUE CHANCES FOR 12-18Z FORECAST PERIOD OVER THE EASTERN MOST COUNTIES. DRIER AIR WILL BEGIN TO PUNCH INTO THE AREA FROM THE SOUTHWEST DURING THE DAY WITH MOSTLY SUNNY SKIES EXPECTED DURING THE AFTERNOON OVER MOST OF THE AREA. WRAP AROUND MOISTURE WILL BEGIN TO ENTER BACK INTO THE AREA LATE TONIGHT INTO FRIDAY SPREADING CLOUD COVER BACK TO ABOUT THE NORTHEAST 2/3 OF THE CWA. NORTHEAST SECTIONS OF THE CWA WILL LIKELY HAVE THE MOST CLOUD COVER AND WILL SEE TEMPERATURES STRUGGLE TO REACH THE LOW 50S. COULD SEE UPPER 50S TO NEAR 60 OVER THE SOUTHWEST PORTION OF THE CWA WITH MORE POTENTIAL OF SUNSHINE. HAVE THROWN IN SOME LOW POPS IN CENTRAL MO WHERE MOISTURE DEPTH WILL BE MORE SIGNIFICANT AND BETTER LIFT WILL BE POSSIBLE AS UPPER SHORTWAVE ROTATES THROUGH. ANY PRECIPITATION SHOULD REMAIN LIGHT. CLOUDS SHOULD BEGIN TO PULL OUT BY FRIDAY NIGHT INTO SATURDAY. BY SATURDAY NIGHT ANOTHER STRONG JET STREAK WILL BEGIN TO ENTER THE WEST COAST. THE ECMWF DIGS THE SYSTEM DEEPER INTO THE SOUTHERN PLAINS THAN THE GFS AND THE 00Z RUN WAS PRETTY CONSISTENT WITH THE 12Z MODEL RUN. AS A RESULT...THE ECMWF KEEPS THE PRECIPITATION FURTHER TO THE SOUTH UNTIL LATE MONDAY NIGHT INTO TUESDAY WHILE THE GFS BRINGS PRECIPITATION INTO THE AREA BY SUNDAY NIGHT INTO MONDAY. BECAUSE OF THE SIGNIFICANT DIFFERENCES...HAVE GONE MORE CONSERVATIVE ON POPS AT THE ONSET AND HAVE BUMPED UP POPS TO 40S BY MONDAY INTO MONDAY NIGHT. FOR NOW WILL KEEP PRECIPITATION AS ALL RAIN...HOWEVER GFS IS SHWOING MUCH COOLER TEMPERATURES AT 850 BY LATE MONDAY INTO MONDAY NIGHT OVER THE WESTERN CWA AND WILL NEED TO MONITOR FOR THE POTENTIAL OF SNOW. LINDENBERG && .AVIATION... FOR THE 06Z TAFS...WILL CONTINUE TO INCLUDE WIND SHEAR IN TAFS THROUGH THE NIGHT BASED ON LATEST WIND PROFILER DATA. LINE OF STORMS PERSISTING NEAR THE MO/KS BORDER FOR THE PAST SEVERAL HOURS IS FINALLY SHOWING SIGNS OF EASTWARD MOVEMENT AS SQUALL LINE BEGINS TO DEVELOP...SO WILL CONTINUE VICINITY THUNDER WITH EMBEDDED TEMPO FROM AROUND 06-10Z. MAIN WIND SHIFT WITH COLD FRONT PASSAGE IS EXPECTED BY MID/LATE MORNING WITH DRY SLOT CLEARING OUT CLOUD COVER BY EARLY AFTERNOON. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Nov 5, 6:58 PM CST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 658 PM CST WED NOV 5 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 658 PM CST WED NOV 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE STORMS PRODUCING...DAMAGING WINDS TO 70 MPH. HAIL TO THE SIZE OF QUARTERS. ISOLATED TORNADOES. AREAS AFFECTED AND TIMING: STRONG TO SEVERE STORMS WILL PUSH INTO EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI BY MID TO LATE EVENING. THIS ACTIVITY WILL SPREAD EASTWARD TOWARDS THE HIGHWAY 65 CORRIDOR LATE THIS EVENING AND ESPECIALLY OVERNIGHT. DISCUSSION: STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO PUSH EAST ACROSS SOUTHEAST KANSAS AND INTO WESTERN MISSOURI THIS EVENING. MARGINAL INSTABILITY AND STRONG WIND SHEAR WILL SUPPORT THE THREAT FOR DAMAGING STRAIGHT LINE WINDS TO 70 MPH WITH THESE STORMS. HAIL TO THE SIZE OF QUARTERS WILL ALSO BE POSSIBLE. THE THREAT FOR TORNADOES HAS DIMINISHED SOMEWHAT...BUT ISOLATED TORNADOES REMAIN POSSIBLE GIVEN THE STRONG LOW LEVEL WIND SHEAR...MAINLY WEST OF AN OSCEOLA TO CASSVILLE LINE. BY LATE THIS EVENING AND ESPECIALLY OVERNIGHT...A COLD FRONT WILL OVERTAKE THESE STORMS. A SOLID LINE OF STORMS IS EXPECTED TO ACCOMPANY THIS FRONT...WITH THE LEADING EDGE OF THE STORMS REACHING THE HIGHWAY 65 CORRIDOR LATE TONIGHT. ALTHOUGH THE STORMS WILL BEGIN TO WEAKEN LATE TONIGHT...DAMAGING STRAIGHT LINE WINDS WILL STILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE ONGOING AFTER SUNRISE THURSDAY MORNING ACROSS THE EASTERN OZARKS...WHICH WILL QUICKLY EXIT TO THE EAST BY THE LATE MORNING HOURS. STRONG THUNDERSTORMS WITH WIND GUSTS TO 40 MPH ARE POSSIBLE. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING WEST OF AN OSCEOLA TO CASSVILLE LINE. SPOTTER ACTIVATION WILL BE POSSIBLE EAST OF THIS LINE AFTER MIDNIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Nov 6, 1:54 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
154 AM CST THU NOV 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND DMG 1 N MONETT 36.94N 93.93W
11/06/2008 LAWRENCE MO AMATEUR RADIO
NUMEROUS TREES...POWERLINES AND POLE DOWN. SEVERAL CAR
PORTS DESTROYED.
&&
HATCHLocal storm report, Nov 6, 1:56 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
156 AM CST THU NOV 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0155 AM HAIL SPRINGFIELD 37.20N 93.29W
11/06/2008 E1.00 INCH GREENE MO PUBLIC
AT KEARNY AND NORTHEAST AVE.
&&
HATCHLocal storm report, Nov 6, 1:59 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
159 AM CST THU NOV 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0153 AM TSTM WND GST SPRINGFIELD 37.20N 93.29W
11/06/2008 M50 MPH GREENE MO ASOS
&&
HATCHLocal storm report, Nov 6, 2:02 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
202 AM CST THU NOV 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0153 AM TSTM WND GST SPRINGFIELD 37.20N 93.29W
11/06/2008 M58 MPH GREENE MO ASOS
&&
HATCHLocal storm report, Nov 6, 2:11 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
211 AM CST THU NOV 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND GST 1 W MONETT 36.92N 93.95W
11/06/2008 E70 MPH BARRY MO LAW ENFORCEMENT
WEST SIDE OF MONETT AT CLEVLAND HEIGHTS AND SUNSET
TREES WERE DOWN AND A CARPORT BLOWN OFF AND TREE BLOWN
ON HOUSE.
&&
LDLocal storm report, Nov 6, 2:15 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 AM CST THU NOV 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND GST 1 N MONETT 36.94N 93.93W
11/06/2008 E70 MPH LAWRENCE MO LAW ENFORCEMENT
WEST SIDE OF MONETT AT CLEVLAND HEIGHTS AND SUNSET
TREES WERE DOWN AND A CARPORT BLOWN OFF AND A TREE BLOWN
ON HOUSE
&&
LDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 10:13 PM CST | Flash Flood Warning | SGF | Vernon | 6 hr |
| Nov 5, 11:07 PM CST | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 38 min |
| Nov 5, 11:42 PM CST | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Vernon | 48 min |
| Nov 5, 11:56 PM CST | Severe Thunderstorm Warning | SGF | McDonald, Newton | 49 min |
| Nov 6, 12:14 AM CST | Severe Thunderstorm Warning | SGF | Hickory, Polk, St. Clair | 46 min |
| Nov 6, 12:19 AM CST | Tornado Warning | SGF | McDonald | 26 min |
| Nov 6, 12:23 AM CST | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 67 min |
| Nov 6, 12:26 AM CST | Tornado Warning | SGF | Barry, Newton | 49 min |
| Nov 6, 12:50 AM CST | Tornado Warning | SGF | Lawrence | 42 min |
| Nov 6, 1:04 AM CST | Severe Thunderstorm Warning | SGF | Christian, Greene | 71 min |
| Nov 6, 1:14 AM CST | Severe Thunderstorm Warning | SGF | Barry | 48 min |
| Nov 6, 1:20 AM CST | Tornado Warning | SGF | Barry | 42 min |
| Nov 6, 1:39 AM CST | Severe Thunderstorm Warning | SGF | Christian, Stone | 66 min |
| Nov 6, 1:45 AM CST | Tornado Warning | SGF | Stone | 45 min |
| Nov 6, 1:58 AM CST | Severe Thunderstorm Warning | SGF | Webster | 47 min |
| Nov 6, 2:10 AM CST | Severe Thunderstorm Warning | SGF | Taney | 65 min |
| Nov 6, 2:21 AM CST | Tornado Warning | SGF | Christian | 54 min |
| Nov 6, 2:47 AM CST | Severe Thunderstorm Warning | SGF | Douglas | 58 min |
| Nov 6, 2:24 PM CST | River Flood Warning | SGF | Vernon | 47 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.